News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: mild thigh, severe calf pain and plantar feet pain


 kmoo - Wed Feb 13, 2008 12:52 pm

52 yo.Thriteen years ago gradually began having calve pain. was taking xs tylenol. became worse over months to point can't work, concentrate, etc. my fee/hands turn blue and cold to touch. live in Hawaii! docs give peculiar look when they look at hair dispersion on legs; never got good answer why. they say pedal pulses, Pop.pulese good. Pain is a severe dull pain 24/7. now on methadone once a day 100mg because tired of taking to many pain pills. Methadone masks symtoms, but want to stop it if pain can be fixed. I want to find out if I might have alot of clots or something.My thyroid was'aseep'. Put on armour thyroid maint. pain/symt. still present. no diabetes or other conditions.had Cardio image; it's okay. Any suggestions?
 John Kenyon, CNA - Sat Jul 19, 2008 12:22 pm

User avatar Hello kmoo -

Due to the long-term nature of your problem I don't think clots are the culprit, as they would have caused either a progressive problem with thrombophlebitis and leg discoloration, local fever, etc., at the least, and quite likely would have dislodged and caused a catastrophic pulmonary event as well. You mention the perplexity of doctors regarding hair dispersion on your legs, which could suggest some sort of aterial circulation problem, except that seems to have been ruled out. There is a thyroid problem which could possibly be related in some obscure way, but that would be out of the scope of my knowlege. I would guess the cyonitic appearance of your hands and feet may be unrelated to the pain and could be coincidental, but it is a huge coincidence if it is one. Some people do have this appearance chronically (acrocyanosis) or you could have poor venous return without a clotting problem to complicate it. It is entirely possible,however, that once again we come back to the horrible coincidence theory and your leg pain is due to either a postural and/or nerve compression problem so far not discovered, since you have enough circulatory signs to misdirect attention.

I certainly hope you have been able to find a suitable pain management strategy by now in lieu of methadone, which as you know can bring its own problems into the picture.

Best of luck to you and please update us if things change.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here